Is it normal for one to experience lightheadedness and fainting during menstruation? It's happened to me so many times before, typically as soon as my period/cramping starts I'll feel lightheaded, sweaty, and I'll fall to the floor and sit with my head on my knees. Occasionally this happens in the shower, or upon standing up if i wake up with my period, or even if it starts while I'm seated during a class. I don't really think heavy bleeding is the cause, I think its normal, but I mostly have sever cramps for the first two days that make me double over in pain and then it goes away. Although these cramps are terrible, I live with them and after the first day it doesn't keep me from daily activities.
I am 18 but I admit that I don't exactly feel up to telling my parents about this problem, unless its serious...is it? Also, I have been dealing with thyroid cancer for the past 2 years, so of course I have had my thyroid removed and I am taking synthroid. As far as birth control pills, I know if I start I'll need my dose of thyroid medicine adjusted, but I'm scared to even bring this up at my next endocrinology appointment with both parents present. I dread having to deal with starting another medication because I have experienced hyperthyroidism when my dose of thyroid meds were too high for me and hypothyroid when I had to stop taking meds for treatment :(
You can always talk to your doc without your parents present bc of patient/dr. confidentiality. When you go to your appt just tell your parents you would like to talkt to your doc along for a min and that when you are ready you would explain it to them. Fainting is not a good sign, as a women you have low iron bc of AF(aunt flow) but if you have heavy blood loss and fainting your iron maybe to low. You should discuss these things with your doc and when your ready with your parents(@ least your mom). You are 18 you're a teenager but considered a young adult.
Hi thank you for ur advice!! I forgot to mention that I do take take iron and calcium supplements (its in my multivitamin) so I don't know if that's the problem? I don't think its particularly heavy bleeding either, but my cramps are so bad it makes me feel like fainting w/e that means? lol I have a physical to renew my prescription for adhd medicine so i'll try to mention it at the end. I'm just so scared to mention it, i don't know why its so hard to bring it up. But at least just my mom is going to be there. Thanks again!
Thanks for the reply! Like I mentioned, I do take a multivitamin with Iron so i guess that makes me realize that if that's not the problem it could be a bad thing. I'll try to be brave and mention it on Thursday when I have my physical, hopefully it will just be with my mom, I know it's really silly that I should feel like this, but I don't even want to mention it to her! Today I told my friend about all this and she gave me pretty much same advice, let alone scared me for life about how she would faint from cramps too and then eventually her cyst ended up rupturing...but I'll try to be a big girl and bring it up because there's no other way for me to get better lol Thanks so much for ur help!!
does anyone have any advice on how to bring it up? I'm such a baby my usual plan is to blurt it out!! lol I have a pretty good opportunity to go downstairs and tell my mom right now since I felt like that again earlier but of course I'm freaking out about telling her so I don't think I'll tell her right now...oh goddd i need to grow up soon :(
It might be Dysmenorrhoea which I suspect I have and you have too. The symptoms are headaches, nausea and vomiting, digestive problems, such as diarrhoea or constipation, fainting, premenstrual symptoms, such as tender breasts and a swollen abdomen, which may continue throughout the period and pain continuing after the first 24 hours (this tends to subside after two or three days).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.